Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Have psoriasis. Red dots appeared on legs and hands. Not cured by cortisone cream. Any ideas?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I have psoriasis which normally is very localized to small areas of my body. About 8 days ago i broke out in small red dots that cover most of my back parts of my legs and arms and back of my hands. It has not responded to my normal cortizone cream and has even got a little worse. Any ideas
Posted Fri, 22 Feb 2013 in Psoriasis
Answered by Dr. Sudarshan 35 minutes later
Thanks for writing in.
Psoriasis is a chronic skin disease with remissions and exacerbations.
After going through the photos I feel that this new skin lesions are also psoriasis.
It is called as guttate psoriasis.It is precipitated by a preceeding infection like the upper respiratory tract infection you had.
The good thing about the guttate psoriasis is it goes away relatively faster than chronic plaque psoriasis.
Treatment would be oral antibiotics like azithromycin or erythromycin for 7 days.
Along with this you need to apply a good quality moisturizer with XXXXXXX butter twice daily.A more potent steroid like clobetasol application once a day for 10-15 days will also help.If itching is severe you can take tab .Zyrtec twice daily.It will help in controlling the condition.
Hope this helps.I will be available for follow up.
Above answer was peer-reviewed by
Follow-up: Have psoriasis. Red dots appeared on legs and hands. Not cured by cortisone cream. Any ideas? 4 minutes later
Thanks for your reply doctor. Would light therapy work as well? I try to avoid this type of treatment but it has helped in the past with my plaque psoriasis.
Answered by Dr. Sudarshan 15 minutes later
Hi again,
Narrow band UVB light will help.It is slow to act .
Oral antibiotics and topical steroids will help a lot.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor